Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 03:29:57 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632064
  • Total Topics: 47855
  • Online Today: 201
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 150
Total: 155

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: CD4 Fluctuation, I'm confused...  (Read 2681 times)

0 Members and 1 Guest are viewing this topic.

Offline ShyGuy101

  • member
  • Posts: 2
CD4 Fluctuation, I'm confused...
« on: May 29, 2009, 11:58:39 PM »
Hi Everyone... This is my first post here, but have found SO much useful information, thanks for sharing your experiences...

I starting taking Atripla in early March '09 with a viral load of 95,000 and CD4 of 301.  This is the first HIV med i have ever taken, and experienced the typical side-effects early on... Vivid dreams, dizziness, a very mild rash, but all of that has subsided now, so no major issues with it...

After only one month on Atripla, my viral load was down to 1042, and CD4 was up to 424... Needless to say, I was THRILLED! 

I got my second round of labs today (after about 2.5 months of therapy) and my viral load is down to 220 (hooray!), but my CD4 dropped to 268.... I am so disappointed at the drop in CD4... 

I had such high hopes for this second round of labs, maybe too high...

Has anyone else had this experience?  Or can anyone shed some light on what may be going on?

I got the results in the mail this afternoon, so I haven't had a chance to touch base with my doc, but i plan on following up next week...

Thanks everyone...


Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: CD4 Fluctuation, I'm confused...
« Reply #1 on: May 30, 2009, 12:07:04 AM »
Hey Shyguy,

Don't fret the bouncing CD4s. The Atripla is doing its job and, from the sound of it, very well.

The meds fight the virus, so what you want to see when you start ARV therapy is a drop in the viral load.

Yours went from 95,000, to 1,042, then to 220.

I think a hooray is in order. That is fantastic!  ;D

OK, so your CD4s are bouncing around a bit. That is absolutely normal.

Mine have been known to go up and down by 200 to 300 from one test to another. The CD4 can also differ depending on the time of day you did the test, plus a host of other variables.

Sometimes it takes time for the CD4s to climb.  Be patient and I'm pretty sure you will be happy with the results down the road.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline ShyGuy101

  • member
  • Posts: 2
Re: CD4 Fluctuation, I'm confused...
« Reply #2 on: May 30, 2009, 12:18:23 AM »
Thanks Mark, appreciate that very much! 

And you're right, the dramatic drop in viral load is a GREAT thing, i definitely know the Atripla is doing it's job... I think I just made an assumption (and you know what they say about assuming, huh?) that the CD4 would continue to climb as quickly as it did in the first 30 days.... Probably an unrealistic expectation on my part...

Thanks again for the post, it really helps!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.